Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 44, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 29, 2017, 8:55 PM CDT for Lewis County, Missouri; Adams County, Illinois. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2017, 8:55 PM CDT (01:55 UTC)
- Expired
- Mar 29, 2017, 9:30 PM CDT
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Adams County, IL, Lewis County, MO
The radar
The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 9:04 PM CDT | HAIL 1 | 3 Wnw Maywood, MO | LOCATED IN DURHAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 549 m²/s²
- 0-3 km storm-relative helicity
- 1167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
605
WUUS53 KLSX 300155
SVRLSX
ILC001-MOC111-300230-
/O.NEW.KLSX.SV.W.0044.170330T0155Z-170330T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
855 PM CDT WED MAR 29 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Adams County in west central Illinois...
Lewis County in northeastern Missouri...
* Until 930 PM CDT.
* At 855 PM CDT, a severe thunderstorm was located near Maywood,
moving north at 60 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Canton, La Grange, Lewistown, Ewing, Maywood, Monticello and Meyer.
This also includes Wakonda State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4025 9150 4020 9151 4020 9141 3995 9145
3995 9186 4025 9179
TIME...MOT...LOC 0155Z 190DEG 52KT 3991 9166
HAIL...1.00IN
WIND...<50MPH
$$
Tilly1 follow-up statement
841
WWUS53 KLSX 300222
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
922 PM CDT WED MAR 29 2017
ILC001-MOC111-300231-
/O.EXP.KLSX.SV.W.0044.000000T0000Z-170330T0230Z/
Adams IL-Lewis MO-
922 PM CDT WED MAR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ADAMS AND LEWIS
COUNTIES WILL EXPIRE AT 930 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 4025 9150 4020 9151 4020 9141 3995 9145
3995 9186 4025 9179
TIME...MOT...LOC 0221Z 190DEG 52KT 4027 9158
$$
TillyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:25 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Mar 29, 3:25 PM CDT, 5 hours 30 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 325 PM CDT Wed Mar 29 2017 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 324 PM CDT Wed Mar 29 2017 Primary concern continues to be the potential for a few severe thunderstorms both tonight and again on Thursday. Latest high resolution GOES imagery is showing that there has been some clearing across central and southeast Missouri this afternoon, though there are stable wave clouds which indicates there is still an inversion in these areas. With the clearing, should be some mid- late afternoon heating/mixing which will help the warm front move northward into southern Missouri. Latest object analysis shows that MUCAPEs have increased into the 500-1000 J/kg range this afternoon, and RAP shows these values moving as far north as I-70 during the evening hours. CAMS including the SPC HRRR show a line of storms developing by late this afternoon that move into central MO by early evening, and then progress across the CWA late this evening/ overnight. Still appears that there will be this risk for a few severe thunderstorms with all hazards possible, primarily across central and southeast Missouri during the evening. First round of thunderstorms will move off to the east overnight and area will set up for a second round of storms on Thursday. NAM/GFS is showing MUCAPES in the 500-1000 J/kg range with deep layer shear of 35-50kts. This supports the potential for a few organized severe storms from mid morning into the afternoon hours. Both the GFS/NAM are showing low pressure moving across the northern CWA with a cold front trailing to its south across the CWA during the day. Storms will develop along and ahead of this front during the day. Britt .LONG TERM... (Thursday Night through Next Wednesday) Issued at 324 PM CDT Wed Mar 29 2017 Severe weather threat should be done by Friday evening as low pressure moves into Illinois. Guidance continues to print out precip primarily across northern portions of the area in what looks to be a well developed deformation zone...much like what's happening in western Kansas at this time. The stacked low will move slowly east-northeast overnight and current thinking is that the def-zone will linger over northeast Missouri and west central Illinois for a good portion of the night. It would be a good setup for a big Spring snow event if temperatures were about 10 degrees colder. However, overnight lows are not expected to drop below the mid 30s in northern sections of the area and the low to mid 40s further south. Friday and Saturday still look dry with Friday being the cooler of the two days. There's some disagreement between the MAV and MET guidance for Friday's highs with the MET being about 10 degrees cooler across the area. Leaning cooler is probably the way to go as 2m temperatures never get out of the 50s on the GFS with what looks like a pretty persistent strato-cu deck hanging around for a good portion of the day. Saturday should be a little warmer with the upper level ridge overhead and low level warm advection trying to develop ahead of the next low. GFS and ECMWF both print out QPF over the area on Sunday in the warm advection ahead of the system. Even through clouds and scattered showers, it should continue to warm up on Sunday due to the continuing warm advection. The system moves into the lower Mississippi Valley on Monday spreading more rain and possible thunderstorms up into Missouri and Illinois...primarily along and south of I-70. Rain looks to shut off late Monday night with a brief period of dry weather on Tuesday before the next system begins the warm advection over the area again on Wednesday. Carney && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 135 PM CDT Wed Mar 29 2017 Scattered showers with MVFR conditions are expected during the afternoon. Line of thunderstorms are expected to develop over western Missouri this afternoon and move across the terminal during the late afternoon and evening hours with IFR and MVFR conditions. MVFR and IFR conditions with showers and scattered thunderstorms will continue through the night. Additional thunderstorms with MVFR conditions will be possible on Thursday.| SPECIFICS FOR KSTL: Scattered showers will be possible with MVFR conditions this afternoon. A line of showers and thunderstorms with IFR and MVFR conditions. MVFR and IFR conditions with showers and scattered thunderstorms will continue through the night. Additional thunderstorms with MVFR conditions will be possible on Thursday.| Britt && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 59 71 45 54 / 90 90 50 10 Quincy 52 61 40 50 / 100 90 80 10 Columbia 55 65 42 54 / 90 80 70 5 Jefferson City 55 66 43 55 / 90 80 60 5 Salem 57 71 47 54 / 80 80 40 20 Farmington 58 70 45 57 / 90 80 40 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 29, 3:41 PM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 341 PM CDT Wed Mar 29 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 341 PM CDT Wed Mar 29 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Severe thunderstorms are possible tonight primarily south of Interstate 70. The primary threats are large hail and damaging winds in excess of 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe thunderstorms are possible on Thursday afternoon and evening. The primary threats are large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible tonight. Carney
In the hours before
Special weather statement, Mar 29, 6:55 PM CDT, 2 hours before
Special Weather Statement
National Weather Service St Louis MO
655 PM CDT WED MAR 29 2017
MOZ049-300045-
Osage MO-
655 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR OSAGE COUNTY UNTIL 745 PM CDT...
At 654 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vienna, moving north at 55 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Linn, Freeburg, Chamois, Westphalia, Rich Fountain, Argyle,
Koeltztown, Frankenstein, Loose Creek and Bonnots Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3847 9206 3847 9204 3849 9201 3851 9201
3853 9203 3856 9202 3856 9201 3857 9201
3860 9196 3859 9195 3866 9184 3870 9164
3829 9180 3829 9213
TIME...MOT...LOC 2354Z 196DEG 46KT 3826 9204
ByrdLocal storm report, Mar 29, 7:32 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
732 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 1 N MOKANE 38.69N 91.87W
03/29/2017 E0.88 INCH CALLAWAY MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700348
BYRDLocal storm report, Mar 29, 7:43 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
743 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 2 E FULTON 38.85N 91.91W
03/29/2017 M1.75 INCH CALLAWAY MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700349
BYRDLocal storm report, Mar 29, 7:45 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
745 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 2 ENE FULTON 38.86N 91.91W
03/29/2017 E1.75 INCH CALLAWAY MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700350
BYRDLocal storm report, Mar 29, 8:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
836 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 1 E STOUTSVILLE 39.55N 91.83W
03/29/2017 E0.88 INCH MONROE MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700351
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:22 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 27 min |
| Mar 29, 8:34 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls | 26 min |
| Mar 29, 8:46 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 59 min |
| Mar 29, 9:57 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole | 36 min |
| Mar 30, 10:55 AM CDT | Special Weather Statement | LSX | Franklin | 35 min |
| Mar 30, 11:12 AM CDT | Special Weather Statement | LSX | Saint Charles, Saint Louis | 33 min |
| Mar 30, 11:25 AM CDT | Special Weather Statement | LSX | Saint Charles | 35 min |
| Mar 30, 12:05 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 40 min |
| Mar 30, 11:49 AM CDT | Special Weather Statement | LSX | Jersey | 41 min |
| Mar 30, 12:37 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison | 23 min |
| Mar 30, 12:58 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison, Montgomery | 47 min |
| Mar 30, 2:19 PM CDT | Special Weather Statement | LSX | Fayette | 41 min |
| Mar 30, 2:23 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 23 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.